Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

June 13, 2021Williamson County, Tennessee

NWS Nashville, TN issued this special weather statement at Jun 13, 2021, 4:13 PM CDT for Williamson County, Tennessee. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 4:13 PM CDT (21:13 UTC)
Expired
Jun 13, 2021, 4:30 PM CDT
In force
17 min
Issued by
NWS Nashville, TN

County Williamson County, TN

The radar

The Nashville radar (KOHX), 38 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1410 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1410 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1150 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

908 
WWUS84 KOHX 132113
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
413 PM CDT Sun Jun 13 2021
 
TNZ059-132130-
Williamson TN-
413 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILLIAMSON COUNTY
UNTIL 430 PM CDT...

At 413 PM CDT, Doppler radar was tracking a strong thunderstorm over
Nolensville, or 8 miles east of Franklin, moving south at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Brentwood, Nolensville and Triune. 

This includes Interstate 840 between mile markers 36 and 45.
 
LAT...LON 3599 8668 3597 8663 3594 8661 3591 8663
      3590 8662 3587 8662 3585 8660 3584 8660
      3584 8661 3583 8663 3582 8676 3599 8674
      3600 8669
TIME...MOT...LOC 2113Z 352DEG 14KT 3593 8669 

$$

Whitehead

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 13, 1:52 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jun 13, 1:52 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
152 PM CDT Sun Jun 13 2021

.DISCUSSION...

At 150 PM CDT, another steamy day was underway with heat index
values mostly 95-100. We had a few storms this morning, but not
much since. Satellite shows building cumulus clouds in the past
half hour or so, so scattered storms should start to fire up soon.
A weak cool front is approaching, note the 50s dew points north
of the Ohio River. As the diffuse boundary bumps into the 4000+
surface based capes in place, we may have a few severe storms with
damaging gusts from the stronger cells. Downpours with more than
1 inch of rainfall are possible as well. Keep in mind not everyone
will get storms, but those who do will surely know it! Late day
pops are lowest northwest to highest southeast, mainly 20-40
percent.

Once the boundary pushes through late this evening, we will
finally shut off the rain chances for a while. Patchy shallow fog
is possible tonight especially in the areas that receive rain
today. Lower dew points will filter into the area on Monday, but
we will stay rather warm with highs in the upper 80s to lower 90s.
A deep trough will begin to set up over the northeast US Monday
night that will push a couple reinforcing shots of dry and cooler
air into our area Tuesday through Thursday. Highs will be in the
low to mid 80s during this stretch and humidity will be quite
tolerable considering it is June. The large northeast trough will
get kicked out late Thursday and weak upper ridging will slide
into our area. This will allow the temperatures and humidity to
start creeping up on Friday. Chances for scattered showers and
storms return next weekend. Also, we will be watching the western
Gulf of Mexico for possible tropical formation later this week.

&&

.AVIATION...
18Z TAF DISCUSSION.

CKV/BNA/MQY/CSV...Generally VFR ceilings and vsbys expected thru
14/18Z. Sct shwrs/tstms expected to develop in moist and diurnal
driven instability environment across mid state region. However
with specific location development hard to exactly pinpoint, but
can not rule out convective development in vcnty, mentioned VCTS
at all terminals thru 14/00Z-14/02Z. NW-N sfc winds around 5kts
expected thru 14/18Z.

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      70  91  66  86  63 /  20   0   0   0   0
Clarksville    67  89  63  84  61 /  10   0   0   0   0
Crossville     65  84  60  78  56 /  30   0   0   0   0
Columbia       69  89  65  84  61 /  30   0   0   0   0
Lawrenceburg   69  89  65  84  60 /  30   0   0   0   0
Waverly        67  89  64  84  61 /  20   0   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......13
AVIATION........JB Wright
Hazardous weather outlook, Jun 13, 5:05 AM CDT, 11 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
505 AM CDT Sun Jun 13 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-141015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
505 AM CDT Sun Jun 13 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A few strong to briefly severe thunderstorms are possible this
afternoon and evening. Damaging wind gusts are the main concern.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

10

In the hours before

Local storm report, Jun 13, 10:57 AM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1057 AM CDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     3 WNW PULASKI           35.21N  87.08W
06/12/2021                   GILES              TN   TRAINED SPOTTER

            SEVERAL TREES OVER 2 FEET IN DIAMETER WERE BLOWN DOWN
            ALONG HIGHWAY 64 JUST NORTHWEST OF PULASKI. POWER
            OUTAGES OCCURRED.

0358 PM     TSTM WND DMG     SHELBYVILLE             35.49N  86.45W
06/12/2021                   BEDFORD            TN   SOCIAL MEDIA

            LARGE TREE UPROOTED ON ALTON AVENUE IN SHELBYVILLE

0358 PM     TSTM WND DMG     1 NW SHELBYVILLE        35.50N  86.46W
06/12/2021                   BEDFORD            TN   SOCIAL MEDIA

            TREES DOWN ON POWERLINES AT MORTON STREET AND COLLOREDO
            BOULEVARD.

0438 PM     TSTM WND DMG     LYNNVILLE               35.38N  87.01W
06/12/2021                   GILES              TN   MEDIA

            TREE DOWN ON BEAR CREEK PIKE

0600 PM     FLASH FLOOD      4 S LEWISBURG           35.39N  86.79W
06/12/2021                   MARSHALL           TN   EMERGENCY MNGR

            WATER FLOWING OVER A PORTION OF COOSIE BRANCH RD. NEAR
            THE 700 BLOCK.

0605 PM     HAIL             7 NW LEWISBURG          35.52N  86.88W
06/12/2021  M1.00 INCH       MARSHALL           TN   SOCIAL MEDIA

0610 PM     HAIL             3 NNW LEWISBURG         35.49N  86.81W
06/12/2021  M0.88 INCH       MARSHALL           TN   SOCIAL MEDIA

0630 PM     TSTM WND DMG     7 N MONTEREY            36.23N  85.23W
06/12/2021                   OVERTON            TN   EMERGENCY MNGR

            TREES WERE BLOWN DOWN WITH SOME POWER OUTAGES ALONG
            CEDAR CHAPEL ROAD.

&&

EVENT NUMBER OHX2100539 OHX2100537 OHX2100538 OHX2100533 OHX2100536
OHX2100534 OHX2100535 OHX2100540

13
Local storm report, Jun 13, 11:06 AM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1106 AM CDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     TSTM WND DMG     SHELBYVILLE             35.49N  86.45W
06/12/2021                   BEDFORD            TN   SOCIAL MEDIA

            LARGE TREE UPROOTED ON ALTON AVENUE IN SHELBYVILLE

0358 PM     TSTM WND DMG     1 NW SHELBYVILLE        35.50N  86.46W
06/12/2021                   BEDFORD            TN   SOCIAL MEDIA

            TREES DOWN ON POWERLINES AT MORTON STREET AND COLLOREDO
            BOULEVARD.

0438 PM     TSTM WND DMG     LYNNVILLE               35.38N  87.01W
06/12/2021                   GILES              TN   MEDIA

            TREE DOWN ON BEAR CREEK PIKE

0505 PM     TSTM WND DMG     3 WNW PULASKI           35.21N  87.08W
06/12/2021                   GILES              TN   TRAINED SPOTTER

            NUMEROUS TREES WERE BLOWN DOWN INCLUDING SOME OVER 2
            FEET IN DIAMETER ALONG HIGHWAY 64 JUST NORTHWEST OF
            PULASKI. POWER OUTAGES OCCURRED. SEVERAL SHEET METAL
            ROOFS WERE DAMAGED.

0600 PM     FLASH FLOOD      4 S LEWISBURG           35.39N  86.79W
06/12/2021                   MARSHALL           TN   EMERGENCY MNGR

            WATER FLOWING OVER A PORTION OF COOSIE BRANCH RD. NEAR
            THE 700 BLOCK.

0605 PM     HAIL             7 NW LEWISBURG          35.52N  86.88W
06/12/2021  M1.00 INCH       MARSHALL           TN   SOCIAL MEDIA

0610 PM     HAIL             3 NNW LEWISBURG         35.49N  86.81W
06/12/2021  M0.88 INCH       MARSHALL           TN   SOCIAL MEDIA

0630 PM     TSTM WND DMG     7 N MONTEREY            36.23N  85.23W
06/12/2021                   OVERTON            TN   EMERGENCY MNGR

            TREES WERE BLOWN DOWN WITH SOME POWER OUTAGES ALONG
            CEDAR CHAPEL ROAD.

&&

EVENT NUMBER OHX2100537 OHX2100538 OHX2100533 OHX2100539 OHX2100536
OHX2100534 OHX2100535 OHX2100540

13
Local storm report, Jun 13, 12:05 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1205 PM CDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND DMG     DOVER                   36.48N  87.84W
06/12/2021                   STEWART            TN   NWS EMPLOYEE

            TREES WERE BLOWN DOWN IN DOVER WITH SOME BRANCHES ON A
            HOUSE. TIME WAS ESTIMATED BY RADAR.

&&

EVENT NUMBER OHX2100541

13
Special weather statement, Jun 13, 4:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
413 PM CDT Sun Jun 13 2021

TNZ059-132130-
Williamson TN-
413 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILLIAMSON COUNTY
UNTIL 430 PM CDT...

At 413 PM CDT, Doppler radar was tracking a strong thunderstorm over
Nolensville, or 8 miles east of Franklin, moving south at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Brentwood, Nolensville and Triune.

This includes Interstate 840 between mile markers 36 and 45.

LAT...LON 3599 8668 3597 8663 3594 8661 3591 8663
      3590 8662 3587 8662 3585 8660 3584 8660
      3584 8661 3583 8663 3582 8676 3599 8674
      3600 8669
TIME...MOT...LOC 2113Z 352DEG 14KT 3593 8669

Whitehead

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:58 PM CDTSpecial Weather StatementOHXMontgomery32 min
Jun 12, 9:55 PM CDTSpecial Weather StatementOHXHouston, Stewart50 min
Jun 12, 10:00 PM CDTSevere Thunderstorm WarningOHXStewart30 min
Jun 12, 10:28 PM CDTSevere Thunderstorm WarningOHXHouston, Stewart47 min
Jun 13, 7:18 AM CDTSpecial Weather StatementOHXDickson42 min
Jun 13, 8:09 AM CDTSpecial Weather StatementOHXHickman21 min
Jun 13, 8:16 AM CDTSpecial Weather StatementOHXDickson29 min
Jun 13, 8:25 AM CDTSpecial Weather StatementOHXWilliamson35 min
Jun 13, 5:27 PM CDTSpecial Weather StatementOHXClay48 min
Jun 13, 5:34 PM CDTSpecial Weather StatementOHXMarshall26 min
Jun 13, 5:49 PM CDTSpecial Weather StatementOHXSmith41 min
Jun 13, 5:54 PM CDTSpecial Weather StatementOHXBedford36 min
Jun 13, 6:34 PM CDTSpecial Weather StatementOHXDeKalb41 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.